Tamoxifen to Letrozole and side effects of medication

Hello everyone, I have recently changed from taking tamoxifen for the last 2 years with few SE experienced to the said Letrozole, this due to having ovaries removed earlier this year (found large cyst) and as advised from BC Consultant. Am now classed as post menopausal (aged 54).  I had been warned letrozole may cause joint pain but I have leg pain from top to bottom, they sometimes go into spasms as well. Just had physio sessions for posterior tibial tendonitis, very painful foot, don’t know if there is a link. The results of my bone scan (which is done as routine when prescribed Letrozole), was not great for my age and now prescribed Adcal. I also have under active thyroid which in itself causes SE such as tiredness. I take blood pressure tablets too and clonidine for hot flushes. I am due a yearly health check in January which could put my mind at rest once had blood checks etc.

 

I am posting this today as I feel rubbish and feel I should go to my GP but don’t know where to start with explaining all these relatively ‘small’ symptoms I am experiencing. After all when you have had a lumpectomy, rads etc these SE are small things to cope with but they are seriously getting me down. I drive to work some mornings feeling so bad I end up crying! Should this be happening. Hoping to get some help from people experiencing similar symptoms and what they did to be able to carry on with the day to day routines. 

Hi, I am or I was taking Tamoxifen, and felt exactly how you are feeling now! I had constant niggling side effects that really got me down. To the point where I would burst into tears over the smallest thing. Probably not helped by the fact I couldn’t sleep either!

 

So I saw GP and then spoke to BCN and finally Oncologist. It was agreed that I could take a break from Tamoxifen, so that we could work out, which side effects it was causing and what is ‘old age’ I’m 40!! But was feeling 90 most days. 

 

I’m not saying you should stop taking your Letrozole, but that it’s worth talking with your GP or BCN and discuss the side effects. They may only sound minor, BUT when you are dealing with all of them, while trying to get back to a ‘normal’ life. It’s tough! I ended up writing a list, and at that point they took me seriously. 

 

Also have you tried different brands? I know with Tamoxifen different brands affect people in different ways! Something to do with the binding of the drug!?

 

Good Luck with things, hope they improve for you ? xx